Discussions By Condition: Sexual conditions

I've stopped having my period

Posted In: Sexual conditions 1 Replies
  • Posted By: Anonymous
  • November 18, 2007
  • 09:51 AM

I am a woman in my low-20s who has been on birth control (not non-stop but almost) for about seven years. The reason I started taking it in the first place is because of irregular periods.

I started experiencing severe leg pains while on my latest prescription, and after lots of debate, I decided to stop taking my oral contraceptives. My problem is that I have not had a period since I stopped taking them, which is now going on 3+ months.

Before the inevitable is asked, no I am not pregnant. I have not been sexually active since I stopped taking the pill. Nor have I lost a significant amount of weight or been under extreme stress. I am beginning to become stressed, though, because I do not know why I haven't had a period yet.

I just saw my gynecologist about a week before I stopped the bc, and everything was fine, but two women in my family have died from ovarian cancer and any little thing concerns me. I realize that ending birth control after a long period of time can affect your period, but how long is normal?

If anyone can give me an idea of what I can expect, or of what you have experienced in the past, please do. I do not want to have to go back to the doctor if this is normal, but I am worried!

Reply Flag this Discussion

1 Replies:

  • You are not supposed to be on a birth control pill for more than 5 years. Wait a bit more maybe...I'm a guy so I wouldn't really know, but if the doc said everything is fine then hopefully it is
    Anonymous 42,789 Replies
    • November 20, 2007
    • 03:24 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?